18 . March , 2019 - Monday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid

Big Image
Generic Name: Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid and Syrup (a-seet-a-MIN-oh-fen/dex-troe-meth-OR-fan/gwye-FEN-e-sin/sue-doe-eh-FED-rin)
Brand Name: Generic only. No brands available.

Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid is used for:

Relieving pain, congestion, cough, and throat and airway irritation due to colds, flu, or hay fever. It may also be used for other conditions as determined by your doctor.

Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid is an analgesic, decongestant, cough suppressant, and expectorant combination. It works by constricting blood vessels and reducing swelling in the nasal passages, loosening mucus and lung secretions in the chest, and making coughs more productive. The analgesic and cough suppressant works in the brain to decrease pain and to help decrease the cough reflex to reduce a dry cough.

Do NOT use Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid if:

  • you are allergic to any ingredient in Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid
  • you have severe high blood pressure, rapid heartbeat, or other severe heart problems (eg, heart blood vessel disease)
  • you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid:

Some medical conditions may interact with Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid. Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have a history of glaucoma, an enlarged prostate gland or other prostate problems, heart problems, diabetes, high blood pressure, blood vessel problems, adrenal gland problems, an overactive thyroid, seizures, stroke, or liver problems, or if you consume more than 3 alcohol-containing drinks per day
  • if you have a chronic cough, lung problems (eg, asthma, chronic bronchitis, emphysema), or chronic obstructive pulmonary disease (COPD), or if your cough occurs with large amounts of mucus

Some MEDICINES MAY INTERACT with Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Beta-blockers (eg, propranolol), COMT inhibitors (eg, tolcapone), furazolidone, indomethacin, isoniazid, MAO inhibitors (eg, phenelzine ), or tricyclic antidepressants (eg, amitriptyline) because the risk of side effects from Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid may be increased
  • Anticoagulants (eg, warfarin), digoxin, or droxidopa because the risk of side effects such as bleeding, irregular heartbeat or heart attack may be increased
  • Bromocriptine because the risk of side effects may be increased by Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid
  • Guanadrel, guanethidine, mecamylamine, methyldopa, or reserpine because effectiveness may be decreased by Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid

This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid:

Use Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid may be taken with or without food.
  • Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
  • Drink plenty of water while taking Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid.
  • If you miss a dose of Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid.

Important safety information:

  • Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid may cause dizziness or drowsiness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid. Using Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Do not take appetite suppressants while you are taking Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid without checking with your doctor.
  • Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid contains acetaminophen and pseudoephedrine. Before you begin taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains acetaminophen or pseudoephedrine. If it does or if you are uncertain, contact your doctor or pharmacist.
  • Do NOT exceed the recommended dose or take Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid for longer than prescribed without checking with your doctor.
  • If your symptoms do not improve within 5 to 7 days or if they become worse, check with your doctor.
  • Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid may cause liver damage. If you consume 3 or more alcohol-containing drinks every day, ask your doctor if you should take Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid or other pain relievers/fever reducers. Alcohol use combined with Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid may increase your risk for liver damage.
  • Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid may interfere with certain lab test results. Make sure that all of your doctors and lab personnel know that you are taking Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid.
  • Before you have any medical or dental treatments, emergency care, or surgery, tell the doctor or dentist that you are using Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid.
  • Use Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid with caution in the ELDERLY because they may be more sensitive to its effects.
  • Caution is advised when using Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid in CHILDREN because they may be more sensitive to its effects.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant while taking Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid, discuss with your doctor the benefits and risks of using Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid during pregnancy. It is unknown if Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid is excreted in breast milk. Do not breast-feed while taking Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid.

Possible side effects of Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; excitability; headache; nausea; nervousness or anxiety; trouble sleeping; weakness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); difficulty urinating; fast or irregular heartbeat; hallucinations; seizures; severe dizziness, lightheadedness, or headache; stomach pain; tremor; yellowing of skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include blurred vision; confusion; hallucinations; seizures; severe dizziness, lightheadedness, or headache; severe drowsiness; stomach pain; unusually fast, slow, or irregular heartbeat; vomiting; yellowing of skin or eyes.

Proper storage of Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid:

Store Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid out of the reach of children and away from pets.

General information:

  • If you have any questions about Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid, please talk with your doctor, pharmacist, or other health care provider.
  • Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Acetaminophen/Dextromethorphan/Guaifenesin/Pseudoephedrine Liquid. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Antacid Liquid Double Strength Antacid Liquid Double Strength
Some commonly used brand names are: In the U.S.— Advanced Formula Di-Gel 29 Alamag 2 Alamag Plus 9 Alenic Alka 15 Alenic Alka Extra Strength 18 Alka-Mints 27 Alkets 27 Alkets Extra Strength 27 Almacone 9 Almacone II 9 AlternaGEL 21 Alu-Cap 25 Aludrox 9 Alu-Tab 25 Amitone 27 Amphojel 25 An more...

Copper Gluconate Copper Gluconate
Some commonly used brand names are: In the U.S.— Cupri-Pak 2 Note: For quick reference, the following copper supplements are numbered to match the corresponding brand names. This information applies to the following: 1. Copper Gluconate (KOP-er GLOO-coh-nate)†‡ more...

Cyclobenzaprine Tablets Cyclobenzaprine Tablets
Generic Name: Cyclobenzaprine hydrochloride Dosage Form: Tablets Cyclobenzaprine Description Cyclobenzaprine hydrochloride is a white, crystalline tricyclic amine salt with the empirical formula C 20 H 21 N•HCl and a molecular weight of 311.9. It has a melting point of 217°C, and a pK a more...

Decitabine Decitabine
Generic Name: Decitabine (dee-SYE-ta-been) Brand Name: DacogenDecitabine is used for:Treating myelodysplastic syndromes (MDS) (eg, certain types of anemia or leukemia). Decitabine is a nucleoside analog. It works by blocking cell growth. Do NOT use Decitabine if:you are allergic to any ingred more...

Dobutamine Dextrose Dobutamine Dextrose
Generic Name: dobutamine hydrochloride in 5% dextrose Dosage Form: Injection Dobutamine Dextrose Description Dobutamine Hydrochloride in 5% Dextrose Injection is a sterile, nonpyrogenic solution of Dobutamine Hydrochloride, USP and Dextrose, USP in Water for more...

fosinopril-hydrochlorothiazide fosinopril-hydrochlorothiazide
Generic Name: fosinopril-hydrochlorothiazide (foe SIN oh pril and hye droe klor oh THYE a zide) Brand Names: Monopril HCT What is fosinopril and hydrochlorothiazide? Hydrochlorothiazide is a thiazide diuretic (water pill). It increases the amount of salt and water you lose in your urine. more...

Maxifed DM Controlled-Release and Sustained-Release Tablets Maxifed DM Controlled-Release and Sustained-Release Tablets
Generic Name: Dextromethorphan/Guaifenesin/Pseudoephedrine Controlled-Release and Sustained-Release Tablets (dex-troe-meth-OR-fan/gwye-FEN-e-sin/soo-doe-e-FED-rin) Brand Name: Examples include Ambi 60/580/30 and Maxifed DMMaxifed DM Controlled-Release and Sustained-Release Tablets is used for:R more...

Pancrelipase Pancrelipase
Pronouncation: (pan-KREE-lih-pace) Class: Digestive enzyme Trade Names: Creon 5 - Capsules, delayed-release 5,000 units lipase/18,750 units protease/16,600 units amylase Trade Names: Creon 10 - Capsules, delayed-release 10,000 units lipase/37,500 units protease/33,200 units amylase Trade Names: Cre more...